MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; SPINE POSTERIOR CAGE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; SPINE POSTERIOR CAGE
Model Number 03.27.046
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
L1 / l2 / l3 / l4 / l5 fixation surgery was performed on (b)(6) 2021.The surgeon noticed the cage back out by x-ray images on (b)(6) 2022.There was no problem with the x-ray image immediately after the surgery.The patient is currently asymptomatic.Two cages were reported, it is unknown which one has backed out.
 
Additional Manufacturer Narrative
Batch review performed on 26 january 2022.Lot 1920666: (b)(4).Expiration date: 2025-jul-21.No anomalies found related to the problem.(b)(4).In this case, two devices with the same lot numbers were reported, however, only one mobilized (unknown which one).Clinical evaluation performed by medical affairs director.Few weeks after multi-level lumbar stabilization surgery with pedicle screws and posterior cages, one of the cages at lower level backs out.It may require revision at later stage.Spontaneous cage back out is a possible adverse event following lumbar stabilization, vastly described in literature; the cause is often linked to insufficient compression or loss of compression bewtween vertebrae.No reason to suspect a faulty device at the origin of this complaint.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
SPINE POSTERIOR CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13513696
Report Number3005180920-2022-00087
Device Sequence Number4207674
Product Code MAX
UDI-Device Identifier07630030831881
UDI-Public07630030831881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model Number03.27.046
Device Catalogue Number03.27.046
Device Lot Number1920666
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian